I had Belotero injected under eyes 30 days ago and I had severe bruising. My doctor did not tell me to stop taking Advil, fish oil supplements prior to the procedure. She also did not tell me to only take Tylenol if I had pain, so I took a total of 4 Advils within 16 hours after procedure. To date, I am still bruised and what is worse, is that I am not happy with the results, as she filled one eye more than the other. She realizes that the right eye is not the same, but she is weary to do it again because of my bruising. Now, she tells me to take Bromelin and Arnica. In the meantime, I have just been applying an Arnica roll on. She says the bruising is not permanent, and that I have to give it time, but throughout the holidays, I could not go anywhere, as makeup doe not cover well. Now, I have dark circles under my eyes. I can email a photo if needed. I do not know what to do because I am also scared to have it done again, unless, my excessive bruising was due to taking fish oil and Advil before and after, as Tylenol makes me sleepy, so Advil is my pain reliever of choice. Thanks for your time in offering some relief and hope. I appreciate it!
I’m sad this happened to you, it’s pretty miserable until it resolves. As you know, any filler done anywhere can cause bruising, especially around the delicate eye tissue. But the goal of both you as a patient and your doctor, is to minimize it as much as possible.
But your doctor is right, in the vast majority of cases, this bruising will resolve over weeks to a couple of months. Here is a link to a good cover up.
The Advil and any of the class of medication called NSAIDS (non steroidal anti-inflammatories), and including aspirin will make you much more likely to bruise. There is no doubt about this. These can be non prescription or prescriptions NSAIDs. Also other prescription medications like Coumadin/warfarin, Lovenox, Xeralto, just to name a few, will increase bruising.
It really, really helps if your doctor gives you the anti-bruising protocol he/she wants you to use, start at least 1 week before. Here is a link to one we use in our office.
Hope this helps, Dr. I